# SDR CALA2024042301204

- Difficulty date: April 20, 2024
- Submitted: April 24, 2024
- Operation: Air carrier
- Aircraft: N15969
- Make and model: Boeing 787-9
- Aircraft serial: 60142
- Aircraft time: 33,544 hours, 3,315 cycles
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: 7010702H01
- Condition: Shorted
- Location: Crew Rest
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMOKE REST UPR DR1 EICAS DURING FLIGHT PER FIM/ DMC-B787-A-26-10-F4-32A-421A-A, STEP 1A AND B(1), FOUND ADDING INBOUND CREW SMOKE/ODOR REPORT FOR VISIBILLITY. NO EXISTING FAULTS ON CMCF. NEED TO CONTINUE WITH STEP 1 B (2), WHICH REQUIRES OPEN UP AND VISUAL INSPECTION OF CREW REST & DUCT ASSYS, FOWARD DR1 CREW REST AREA. REMOVED OH CREW REST HEATER, UPON VISUAL INSPECTION FOUND OPENED SEVERAL CEILING PANELS TO LOCATED SOURCE OF INSULATION.  INSULATION ON INLET SIDE OF HEATER.  REPLACED HEATER.  NO ABNORMALITIES FOUND DURING GVI. FURTHER INSPECTION DMC-B787-A-21-41-20-00A-720A-A OPS CHECK PASSED.  ACCOMPLISHED VISUAL INSPECTION OF FLT CREW REST AIR FUSE "OPEN" SUSPECT THIS WAS SOURCE OF SMOKE. FIM DUCTS, CLAMPS, JOINTS AND COUPLINGS. FORWARD OF OVERHEAD CREW 26-10-F4-32A-421A REST HEATER. NO DEFECTS FOUND .RESISTANCE CHECKED OVERHEAD CREST HEATER REMOVED UNIT. FOUND HEATER CIRCUIT SHORTED.
